| Model Number |
48003004X |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/24/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product history review is expected but has not been completed.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the balloon of a saber 3mm4cm 150 ruptured in the middle area during a percutaneous transluminal angioplasty (pta) procedure.The device was removed from the patient.There was no reported patient injury.The device was washed and will be returned for evaluation.
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a saber 3mm x 4cm 150 ruptured in the middle area during a percutaneous transluminal angioplasty (pta) procedure.The device was removed from the patient.There was no reported patient injury.The product was returned for analysis.A non-sterile saber 3mm x 4cm 150 was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon appears to have been previously inflated.No other anomalies were observed.Per functional analysis, balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.A leakage of water was observed coming from the proximal area of the balloon.Per sem analysis, results showed that the balloon leakage was caused by a rupture on the balloon surface.The inner surface presented no anomalies near the balloon rupture.The outer surface presented evidence of scratch marks near the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface could have led to the ruptured condition found on the received device.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82211825 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was confirmed via device analysis.However, the exact cause cannot be determined.A rupture was observed on the proximal area of the balloon.The outer surface of the balloon presented evidence of scratch marks adjacent to the rupture.It is likely vessel characteristics, although unknown, contributed to the reported event as evidenced by device analysis.The balloon material near the rupture appears to have been torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.According to the warnings in the safety information in the instructions for use ¿the balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.(b)(4).Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82211825 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.